Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 69, NWS Wilmington, OH

June 4, 2007Lewis County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 4, 2007, 3:54 PM EDT for Lewis County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2007, 3:54 PM EDT (19:54 UTC)
Expired
Jun 4, 2007, 4:26 PM EDT
In force
32 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Lewis County, KY

The radar

The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 041953
SVRILN
KYC135-042045-
/O.NEW.KILN.SV.W.0069.070604T1954Z-070604T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
354 PM EDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN NORTHEAST KENTUCKY...

* UNTIL 445 PM EDT.

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR EPWORTH...MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  VANCEBURG...
  CAMP DIX...

IN ADDITION...EPWORTH...PETERSVILLE...CHARTERS...STRICKLETT...
KINNICONICK...TANNERY...GARRISON AND REXTON ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3853 8371 3840 8362 3842 8323 3872 8302
      3862 8330

$$
2 follow-up statements
000 
WWUS51 KILN 042012
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT MON JUN 4 2007

KYC135-042045-
/O.CON.KILN.SV.W.0069.000000T0000Z-070604T2045Z/
LEWIS KY-
412 PM EDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR LEWIS COUNTY...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CHARTERS...MOVING
EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
VANCEBURG AND CAMP DIX.

IN ADDITION...KINNICONICK...TANNERY...GARRISON...SAINT PAUL AND
FIREBRICK ARE NEAR THE PATH OF THIS STORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3856 8350 3847 8354 3842 8323 3872 8302
      3862 8330

$$
000 
WWUS51 KILN 042026
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
426 PM EDT MON JUN 4 2007

KYC135-042036-
/O.CAN.KILN.SV.W.0069.000000T0000Z-070604T2045Z/
LEWIS KY-
426 PM EDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3856 8350 3847 8354 3842 8323 3872 8302
      3862 8330

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:50 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 4, 3:50 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT MON JUN 4 2007

.SYNOPSIS...
A COLD FRONT ALONG WITH AN UPPER DISTURBANCE WILL CONTINUE TO PUSH
THROUGH THE REGION OVERNIGHT. COOLER AND DRIER AIR WILL WORK INTO
THE REGION ON TUESDAY BEHIND THE FRONT. ANOTHER UPPER DISTURBANCE
WILL PASS ACROSS THE AREA TUESDAY NIGHT...WITH PRECIPITATION MAINLY
CONFINED TO SOUTHERN OHIO AND KENTUCKY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A COLD FRONT WAS PUSHING INTO WESTERN OHIO. NUMEROUS TS COVERAGE
WILL LINGER THROUGH THIS EVENING...BEFORE ENDING OVERNIGHT AS AN
H5 DISTURBANCE MOVES OFF TO THE SE.

INSTABILITY WAS MARGINAL...500-1000 J/KG...BUT WITH WET BULB ZEROS 8-9
KFT...SOME OF THE STORMS MAY CONTAIN SEVERE HAIL WITH WIND DAMAGE
STILL POSSIBLE IN SPOTS. LOWS WILL DIP INTO THE LOWER TO MID 50S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
WEAK HIGH PRESSURE BRIEFLY BUILDS TUESDAY AS TEMPERATURES STRUGGLE
TO GET INTO THE 70S. IN FACT...MET GUIDANCE TEMP GUIDANCE RANGES
FROM THE LOWER 60S TO LOWER 70S NORTH TO SOUTH. WILL TREND TOWARD THE
MAV...BUT AFTERNOON CU DEVELOPMENT WILL KEEP TEMPS IN THE UPPER
60S IN THE NORTH AND LOWER TO MID 70S IN THE FAR SOUTH.

RECENT NAM AND GFS RUNS SHOW ANOTHER H5 TROF/DISTURBANCE PUSHING
ACROSS THE REGION TUESDAY NIGHT. AT THIS POINT...IT APPEARS THAT
SCT TS ACTIVITY MAY AFFECT AREAS MAINLY SOUTH OF I-70.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LINGERING TROF OVER THE GREAT LAKES TO PROVIDE A CONTINUED CHC
OF SHOWERS/THUNDERSTORMS ON TUESDAY. UPPER LEVEL FLOW TRANSITIONS TO
A NWRLY FLOW PATTERN BRIEFLY...WITH A SFC RIDGE BLDG IN TUE NIGHT
INTO WED. THIS WL ALLOW FOR DRY WX AND MORE SEASONABLY TEMPS. THESE
SEASONABLE TEMPS WL BE SHORT LIVED WITH A SOUTHERLY FLOW DEVELOPING
ON THE BACKSIDE OF THIS RETREATING HIGH ON THURSDAY. UPPER LEVEL
RIDGE TO RE-ESTABLISH ITSELF FROM THE SE U.S. THRU THE GREAT LAKES
ON THURSDAY.  A SERIES OF SHORT WAVES TO PASS THROUGH THE GREAT
LAKES REGION BEGINNING ON FRIDAY. THIS WILL FLATTEN OUT THE NRN
PORTION OF THE RIDGE...ALLOWING A SFC COLD FRONT TO DROP SE INTO THE
OHIO VALLEY AND LAY OUT E-W AND WEAKEN AS IT ENCOUNTERS THE UPPER
LEVEL RIDGE.  WL THEREFORE CONTINUE A CHC OF THUNDERSTORMS LATE ON
THURSDAY NIGHT INTO THE NW AND THEN ACROSS THE ENTIRE FA ON FRIDAY
THRU NEXT WEEKEND.

GENERALLY PREFER TEMPS AT OR A LTL ABOVE MEX GUID TUESDAY THRU FRI
AND THEN AT OR SLIGHTLY BELOW GUID FOR THE REMAINDER OF THE
FCST PERIOD.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
UPR LO CENTERED OVER SW LWR MICHIGAN WITH SPOKES OF MID LVL VORT
ENERGY RIDING AROUND THE BASE OF THE TROF. THIS MID LVL FORCING
COMBINED WITH SOME LO LVL CONV...STEEPENING LO LVL LAPSE RATES AND
WEAK INSTABILITY CONTRIBUTING TO INCREASING AREAL COVERAGE TO
CONVECTION THIS AFTN. FIRST MID LVL VORT WILL SWING ACRS FCST AREA
THIS AFTN WITH A SECOND STRONGER VORT ASSOCD WITH UPR LO CENTER
AND SFC TROF DROPPING SE ACRS NRN/CNTRL OH THIS EVNG. THIS SHOULD
SERVE TO ENHANCE CONVECTIVE DVLPMNT THRU THE AFTN HOURS WITH
GREATEST COVERAGE EXPECTED FROM 19-20Z INTO ERLY EVNG. HAVE INDCG
VCSH AT ALL TERMINALS WITH A TEMPO GROUP FOR HEAVIER -SHRA AND
ISOLD TSTMS THRU LATE AFTN. WINDS WILL REMAIN GUSTY FROM THE W/SW
THIS AFTN...WITH SOME HIGHER GUSTS IN AND AROUND SHRA/TSTMS.

SFC TROF SHIFTS EAST OF TERMINALS AFT MIDNIGHT WITH ALL PCPN
ENDING. MODEL SOUNDINGS ARE CONSISTENT IN BRINGING AN AREA OF
LOWER SC INTO FCST AREA BY LATE EVNG AS UPR LO PASSES TO NORTH OF
REGION. MVFR TO OCCASIONAL IFR CIGS APPEAR TO BE A VERY REAL
POSSIBILITY LATE TONIGHT. CURRENT SFC ANALYSIS INDCG LARGE AREA OF
MVFR CIGS ACRS NRN ILLINOIS AND SRN WISCONSIN...DIRECTLY BEHIND
UPR LO CENTER. HAVE INSERTED PREDOMINANT CIGS BTWN 1000-2000FT FOR
SECOND HALF OF THE NIGHT THRU DAYBREAK TUES...WITH POSSIBILITY
THAT CIGS MAY BRIEFLY DROP BLO 1000FT AT KCMH/KLCK/KDAY. WEAK SFC
HI BUILDS INTO REGION TUES MRNG WITH CIGS EXPECTED TO MIX OUT INTO
A SCT/BKN CU DECK IN THE 2500-3500FT RANGE.

OUTLOOK...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT
THROUGH SATURDAY.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 4, 5:34 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
534 AM EDT MON JUN 4 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
534 AM EDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 2:46 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
246 PM EDT MON JUN 4 2007

KYZ096-041915-
PENDLETON KY-
246 PM EDT MON JUN 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PENDLETON COUNTY
THROUGH 315 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR MARCUS...MOVING EAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
MORGAN...GENE SNYDER AIRPORT...FALMOUTH...CATAWBA...MCKINNEYSBURG AND
BROWNING CORNER.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Special weather statement, Jun 4, 3:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT MON JUN 4 2007

KYZ099-042015-
MASON KY-
345 PM EDT MON JUN 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MASON COUNTY THROUGH
415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR PEED...MOVING EAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HELENA...LEWISBURG...FLEMING-MASON COUNTY AIRPORT...SOMO...ORANGEBURG
AND RECTORVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 4, 3:52 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT MON JUN 4 2007

OHZ077-078-042030-
CLERMONT OH-HAMILTON OH-
352 PM EDT MON JUN 4 2007

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HAMILTON AND NORTHERN
CLERMONT COUNTIES THROUGH 430 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR FAIRFAX...MOVING EAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
MADEIRA...NEWTOWN...KENWOOD...BLUE ASH...DRY RUN...THE VILLAGE OF
INDIAN HILLS...MONTGOMERY...MOUNT CARMEL...TERRACE PARK...
SUMMERSIDE...MIAMIVILLE AND MILFORD.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:06 PM EDTSevere Thunderstorm WarningILNBracken, Pendleton39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.